Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Apr 27, 2021, 10:16 PM MDT for Keith County, Nebraska. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2021, 10:16 PM MDT (04:16 UTC)
- Expired
- Apr 27, 2021, 10:30 PM MDT
- In force
- 14 min
- Issued by
- NWS North Platte, NE
County Keith County, NE
The radar
The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
798 WWUS83 KLBF 280416 SPSLBF Special Weather Statement National Weather Service North Platte NE 1116 PM CDT Tue Apr 27 2021 NEZ057>059-280430- Perkins NE-Lincoln NE-Keith NE- 1116 PM CDT Tue Apr 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERKINS...EASTERN KEITH AND SOUTHWESTERN LINCOLN COUNTIES UNTIL 1130 PM CDT/1030 PM MDT/... At 1116 PM CDT/1016 PM MDT/, Doppler radar was tracking strong thunderstorms extending from Roscoe to Dickens. Movement was northeast at 30 mph. Pea size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Ogallala, Sutherland, Paxton, Dickens, Sarben, Keystone, Sutherland Reservoir State Recreation Area, Roscoe, Kingsley Dam, Nevens, Broganville, Big Bald Hill and Somerset. This includes the following highways... Highway 61 between mile markers 90 and 97. Interstate 80 in Nebraska between mile markers 129 and 161. Highway 83 between mile markers 68 and 72. A Severe Thunderstorm Watch remains in effect until midnight CDT/1100 PM MDT/ for southwestern Nebraska. LAT...LON 4138 10151 4096 10072 4071 10090 4115 10175 TIME...MOT...LOC 0416Z 235DEG 24KT 4112 10159 4073 10090 $$ Snively
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Apr 27, 4:59 PM MDT, 5 hours 17 minutes earlier.
Area forecast discussion, Apr 27, 4:59 PM MDT, 5 hours 17 minutes before
Area Forecast Discussion National Weather Service North Platte NE 559 PM CDT Tue Apr 27 2021 .SHORT TERM...(This evening through Wednesday night) Issued at 314 PM CDT Tue Apr 27 2021 The biggest forecast challenge lies with the timing and extent of thunderstorms this evening into Wednesday, as well extent of severe potential tonight. Strong surface pressure rises across western and north central Nebraska this morning have driven stratus south across the area, with a bore-type cloud pattern evident suggestive of the very stable airmass in the low levels. This is supported in the LBF 12Z sounding also with a strong temperature inversion noted above a shallow mixed layer. Morning hand analysis shows the front well south in west- central KS into eastern NE. The 19Z special upper air sounding continues to show a capped atmosphere just above 1km. Looking at the severe threat, challenges remain as to the effect the very stable low-level atmosphere will pose to severe potential. While there is sufficient deep layer shear, progged by models, for rotating updrafts, these will likely be rooted above the surface. While this certainly will support the threat for large hail, the potential for damaging winds will likely be limited. Morning CAMs suggest widespread thunderstorm activity developing in northeast CO by mid afternoon associated with the best pressure falls and deepening low progged to emerge in southeast CO. Models suggest the deepening low will allow a retreat of the frontal position northward, although the degree to which that happens is not certain as morning deterministic model runs have trended toward a more southward position of the front in central KS. CAM solutions have very little development associated with the surface front itself, and suggest most of the precip will be post-frontal in the initially upslope region of the tri-state area and expanding northeastward into southwest NE. As mentioned, shear will be favorable for rotating updrafts but likely rooted above the surface suggesting elevated supercells will be possible with the threat for large hail especially west of highway 83 in southwest NE. ML CAPE will be limited further east and north into the cooler, post-frontal airmass and will likely limit severe potential significantly after 8-9 PM CDT this evening. But - still enough large scale support for widespread showers and embedded thunderstorms to continue through the evening and overnight. QPF amounts could be beneficial, especially in some of the strongest storms during the late afternoon and evening. In fact with precipitable water values on the morning sounding around the 80th percentile or so the more robust updrafts could certainly drop some very heavy rain. Precip will be sustained overnight associated with some elevated instability near mid-level frontogenesis from southwest into central NE. This area of fgen will weaken by midday Wed and will initiate a marked decrease in precip coverage through the day Wed. Temps Wed will be cooler due to increased cloud cover and precip early in the day and below average for this time of year. .LONG TERM...(Thursday through Tuesday) Issued at 314 PM CDT Tue Apr 27 2021 A high wave number across the northern hemisphere remains through the forecast period pointing to a continuance of the very progressive upper pattern across the U.S. High latitude blocking from Greenland across the Artic Circle into the northern Pacific will wane briefly. As a result a fairly anomalous upper level ridge builds into the Rockies and western High Plains through weekend before being flattened by a series of weaker upper level PV anomalies progress across southern Canada and the northern U.S. In the period from Thursday into the first part of the weekend, a dry period will ensue as the ridge builds and strong subsidence takes up residence across the area. The building ridge will also allow lee side trough develoment across the far northern High Plains promoting a return to southerly low level flow and a warmup to around 20 deg above average for this time of year by Friday and Saturday. With Thursday being the transition day we should see temps close to average for this time of year. A quick moving upper PV anomaly in the now zonal upper flow will move across the northern Plains Sunday. Zonal patterns prove challenging to have confidence in timing of precip, as well as in the return of moisture following a significant upper trough passage. Ensemble clustering in the Sunday-Monday time frame is fairly evenly split and although significant difference don't seem to exists in cluster patterns, those previous issues remain in determining rainfall outcomes. Most ensemble solutions favor a subtle trough axis across the Rockies by Monday supporting upper level support to generate precip through Monday, though deterministic solutions are quite varied on this. Climatology of the pattern would suggest some precip potential late Sunday into Monday but with light QPF amounts. Temperatures in this period would favor near seasonal averages with Highs in the 60s to around 70 and lows around 40, though will be dependent on cloud cover associated with the precip chances. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 558 PM CDT Tue Apr 27 2021 Showers and embedded thunderstorms are expected to impact KLBF this evening and overnight. Small hail, frequent lightning, and heavy rainfall will be the main threats. Precipitation is expected to remain south of KVTN with cloudy skies and lowering of ceilings below 2000 feet being the main impacts. Skies gradually begin to scatter out Wednesday morning and afternoon, with broken skies remaining at KLBF through the afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Stoppkotte LONG TERM...Stoppkotte AVIATION...Kulik
Hazardous weather outlook, Apr 27, 1:55 PM MDT, 8 hours 21 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 255 PM CDT Tue Apr 27 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-282000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 255 PM CDT Tue Apr 27 2021 /155 PM MDT Tue Apr 27 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Showers and thunderstorms develop this afternoon through tonight. A few storms may become strong or briefly severe, mainly between 4 pm and midnight CDT. The area of greatest concern is near and south of Interstate 80. The primary hazards will be large hail, dangerous lightning and locally heavy rainfall. Heavy rainfall will also be possible across the western Sandhills. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Thunderstorms are possible Sunday night into Monday. The risk for severe weather is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Apr 27, 8:24 PM MDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service North Platte NE
824 PM MDT Tue Apr 27 2021
NEZ058-069-280315-
Chase NE-Perkins NE-
824 PM MDT Tue Apr 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PERKINS...CHASE AND
WESTERN HAYES COUNTIES UNTIL 915 PM MDT...
At 823 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Pleasant Valley to Champion to
12 miles north of Benkelman. Movement was north at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Imperial, Wauneta, Venango, Lamar, Enders, Enders Reservoir State
Recreation Area, Champion, Crete, Chase, Center Dam Campground,
Brandon, Wanamaker State Wildfire Management Area, Area A Campground
and Church Grove Campground.
This includes Highway 61 between mile markers 25 and 63.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southwestern Nebraska.
LAT...LON 4035 10163 4042 10173 4041 10205 4085 10205
4082 10133 4070 10133 4070 10135 4035 10134
TIME...MOT...LOC 0223Z 198DEG 30KT 4048 10211 4049 10171 4022 10148
KulikSpecial weather statement, Apr 27, 8:56 PM MDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service North Platte NE 956 PM CDT Tue Apr 27 2021 NEZ026-027-038-280400- Loup NE-Custer NE-Blaine NE- 956 PM CDT Tue Apr 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOUP...NORTHEASTERN CUSTER AND SOUTHEASTERN BLAINE COUNTIES UNTIL 1100 PM CDT... At 956 PM CDT, Doppler radar was tracking a strong thunderstorm near Merna, or 12 miles northwest of Broken Bow, moving northeast at 20 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Sargent, Merna, Anselmo, Victoria Springs State Recreation Area, Lillian, Milburn, Milburn Diversion Dam State Wildlife Management Area, Round Valley, Walworth and Gates. This includes the following highways... Highway 183 between mile markers 112 and 116. Highway 2 between mile markers 257 and 274. Highway 92 between mile markers 269 and 273. LAT...LON 4140 9975 4155 9995 4182 9976 4163 9930 TIME...MOT...LOC 0256Z 223DEG 18KT 4152 9981 Kulik
Local storm report, Apr 27, 9:02 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1002 PM CDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM HAIL 5 W MERNA 41.48N 99.86W
04/27/2021 E0.88 INCH CUSTER NE PUBLIC
NICKEL SIZED HAIL REPORTED WEST OF MERNA VIA FACEBOOK.
&&
ESNCLRSpecial weather statement, Apr 27, 9:13 PM MDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service North Platte NE
1013 PM CDT Tue Apr 27 2021
NEZ057>059-069-070-280415-
Chase NE-Hayes NE-Perkins NE-Lincoln NE-Keith NE-
1013 PM CDT Tue Apr 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR PERKINS...SOUTHERN KEITH...
NORTHEASTERN CHASE...SOUTHWESTERN LINCOLN...EASTERN DEUEL AND WESTERN
HAYES COUNTIES UNTIL 1115 PM CDT/1015 PM MDT/...
At 1012 PM CDT/912 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from Venango to near Grant to 8
miles south of Madrid to 10 miles north of Wauneta to 6 miles
northwest of Palisade. Movement was north at 25 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Ogallala, Grant, Wallace, Brule, Madrid, Venango, Elsie, Dickens,
Hamlet, Grainton, Brandon, Megeath and Wild Horse Spring.
This includes the following highways...
Highway 61 between mile markers 54 and 86.
Interstate 80 in Nebraska between mile markers 109 and 126.
A Severe Thunderstorm Watch remains in effect until midnight CDT/1100
PM MDT/ for southwestern Nebraska.
LAT...LON 4067 10152 4074 10178 4072 10205 4114 10206
4116 10205 4106 10135 4077 10086 4035 10117
4035 10120
TIME...MOT...LOC 0312Z 197DEG 21KT 4079 10202 4081 10176 4074 10150
4056 10131 4040 10121
KulikSpecial weather statement, Apr 27, 9:50 PM MDT, 26 minutes before
Special Weather Statement
National Weather Service North Platte NE
1050 PM CDT Tue Apr 27 2021
NEZ059-070-071-280430-
Frontier NE-Hayes NE-Lincoln NE-
1050 PM CDT Tue Apr 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR FRONTIER...SOUTH CENTRAL LINCOLN
AND EASTERN HAYES COUNTIES UNTIL 1130 PM CDT...
At 1049 PM CDT, Doppler radar was tracking strong thunderstorms
extending from near Hayes Center to near Indianola. Movement was
northeast at 30 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Curtis, Hayes Center, Wellfleet, Moorefield, Stockville, Medicine
Creek Reservoir State Recreation Area, Maywood, Quick, Hansen
Memorial Reserve State Wildlife Management Area, Willow View
Campground, Freedom, Hayes Center State Wildlife Management Area,
Marengo, Orafino, Bluegill Haven Campground, Red Willow Reservoir
State Recreation Area and Dancing Leaf Earth Lodge.
This includes Highway 83 between mile markers 27 and 67.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern Nebraska.
LAT...LON 4047 10108 4094 10073 4050 9998 4044 9999
4043 10009 4035 10010 4035 10086
TIME...MOT...LOC 0349Z 226DEG 25KT 4055 10095 4020 10042
SnivelySpecial weather statement, Apr 27, 10:16 PM MDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 1116 PM CDT Tue Apr 27 2021 NEZ057>059-280430- Perkins NE-Lincoln NE-Keith NE- 1116 PM CDT Tue Apr 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERKINS...EASTERN KEITH AND SOUTHWESTERN LINCOLN COUNTIES UNTIL 1130 PM CDT/1030 PM MDT/... At 1116 PM CDT/1016 PM MDT/, Doppler radar was tracking strong thunderstorms extending from Roscoe to Dickens. Movement was northeast at 30 mph. Pea size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Ogallala, Sutherland, Paxton, Dickens, Sarben, Keystone, Sutherland Reservoir State Recreation Area, Roscoe, Kingsley Dam, Nevens, Broganville, Big Bald Hill and Somerset. This includes the following highways... Highway 61 between mile markers 90 and 97. Interstate 80 in Nebraska between mile markers 129 and 161. Highway 83 between mile markers 68 and 72. A Severe Thunderstorm Watch remains in effect until midnight CDT/1100 PM MDT/ for southwestern Nebraska. LAT...LON 4138 10151 4096 10072 4071 10090 4115 10175 TIME...MOT...LOC 0416Z 235DEG 24KT 4112 10159 4073 10090 Snively
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:56 PM MDT | Special Weather Statement | LBF | Chase | 64 min |
| Apr 27, 8:24 PM MDT | Special Weather Statement | LBF | Chase | 51 min |
| Apr 27, 8:56 PM MDT | Special Weather Statement | LBF | Custer | 64 min |
| Apr 27, 9:13 PM MDT | Special Weather Statement | LBF | Hayes, Perkins | 62 min |
| Apr 27, 9:50 PM MDT | Special Weather Statement | LBF | Frontier | 40 min |
| Apr 27, 10:29 PM MDT | Special Weather Statement | LBF | Lincoln | 46 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.